Immune boosters trash my adrenals, anyone know why?

Recently I've been trying Low Dose Naltrexone (LDNi) @ 4.5 mg at bedtime. Within 4-5 days I have been very wiped out in the morning. The familiar face of very low cortisol. This morning I mentioned taking an Isocort. I took a second and Maca and B5 this morning also just out of the house. If you know about LDN it's supposed to help support the immunei system and even help with autoimmune disorders (lowdosenaltrexone.org)

The last time I had very low cortisol was when I was taking NK (Natural Killer) boosters AHCC, Beta-Glucans, NK3.

It seems that when I take things and boost my immune system it depresses my Adrenals.

Can anyone suggest why? Has anyone else experienced this? Does this indicate I"m on the right track and should look into getting on HC?

This guy @: http://sci.tech-archive.net/Archive/sci ... 00074.html<

says: "Autoimmune disease like Hashimoto's can often be associated with other autoimmune disease like primary adrenal insufficiency. I would have been nice to see other confirmations such as with 21-OH adrenal antibodies. "

He indicates there is an autoimmune condition that attacks the adrenals? Could this be my answer? Not sure where to go from here.

Bio, I am going to be very strong here in my statement about this.  I am telling you this BECAUSE I am lying flat out in bed with severe adrenal exhaustion/depletion from my last pulse.  (More on that in a blog, I guess.)

But, please take this from my experience:

1.  Get your adrenals evaluated before making assumptions about their function based on distant past information or purely on subjective symptoms.  From reading your past posts I don't believe you have ever had any real confirmations of any of your self-assumed issues via lab work of any kind. (I apologize if I am incorrect about this).but it appears any/ all of your conclusions are subjective, so to speak. 

2.  If you have done any reading about LDNi, you would know  it is HIGHLY recommended you NOT take any type of adrenal supplementation (i.e. cortef or hydrocortisone) while you are on it.  I was told I should be able to tolerate physiological doses (no more than 5 mg, 4X/day of Cortef), while taking LDN but it TOTALLY crashed me.  I do not believe even taking Isocort is wise (in that it is an adrenal glandular).

3.  If you have ANY yeast issues, they need to be addressed and cleared up BEFORE you are taking LDN or the LDN will not work. (I note you have candida listed in your signature)

I was unable to take LDN as it TOTALLY wiped me out.  My conflicts with it were the fact I am on Hydrocortisone and I have very high yeast levels in my body. MANY of my issues in this whole treatment have tied in with my HPA malfunctions (lack of thyroid and the CPNi affecting my adrenals).

I know you have been all over the place trying to figure things out, but your endocrine system is not something to be jacking around  with.  You would be wise to have your status confirmed by tests (i.e. saliva adrenal test).

 Please take this with the concern and intent it is meant....be careful.

JeanneRoz

 

 

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

JeanneRoz

You're comments are always welcome. Looks like I need to do some more research on LDNi.

I did poke around a little, this woman is taking HC with her LDN.

 

http://www.fiikus.net/?guestbook<

 

"Maija's comment: Most people with CFSi/ME have adrenal problems (not adrenal fatigue, as many people claim, but usually secondary adrenal problems caused by hypopituitarism). The symptoms may sound the same "on paper", but they are actually quite different. If hydrocortisone causes you more problems than benefits, either your dose is too high, or you don't have adrenal insufficiency. LDN can be taken with almost all drugs but narcotic painkillers. I am taking it with several other prescription drugs. However, I started hydrocortisone only after starting LDN, after my adrenal insufficiency got much worse."

Doxyi 100mgx2, Azithromycin 250mg MWF, Probiotics: PB8, JarrowDophilus. CFSi since 2003. Last 5+ years lots of the usual research (Depression, Adrenal Fatigue, HPA, Mercury, Candida, Thyroid, etc.). iherb.com $5 coupon code: HAW103

> If hydrocortisone causes you more problems than benefits, either your dose is too high, or you don't have adrenal insufficiency.

This isn't true unfortunately. You can have adrenal insufficiency, yet hydrocortisone can cause more problems than benefits. I am living proof of that.

 

Hunter: Don't think - experiment

JeanneRoz,

I realize this is an old post, but I am hoping this note will find you so you can reply. 

I am interested in learning more about the conflict between taking LDNi and adrenal supplementsi you refer to.  My wife, who has CFSi, tried LDN a couple of years ago.  It initally made her feel better, but she stopped taking it after 2 weeks because it crashed her adrenals.  She takes adrenal glandular every morning, and your post got me thinking that her experience may have something to do with the adrenal glandular.  I've not been able to find a good explanation of the connection.  Can you explain or refer me to an explanation that we can share with her doctor?  She would like to try LDN again if there is a way she can do it without the adrenal crash.

Also, your comments on candida are very interesting.  Again, my wife has had candida issues for many years, so we would like to know more about the LDN-candida connection and what resources there may be that explain why one needs to get rid of the candida before using LDN. 

I've done some web surfing on these topics and have not found anything helpful.

Thank you very much for any assistance you can provide.

- Charlie

 

I have never heard of LDNi crashing anyone's adrenals. Only ever heard of prednisone doing that.

http://www.livestrong.com/article/204027-prednisone-effects-on-adrenal-glands/<

http://defeatingms.wordpress.com/candida/<

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.